MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 305198, batch#: 5056705.It was reported by customer that the shaft of the needle is completely separating from the hub "we use quite a large amount of the #: 305198 16g 1.5" needles for sterile compounding - this week there has been a number of reports of these needles breaking in atypical fashion.The shaft of the needle is completely separating from the hub, which is a risk for needlestick injury." customer response received on 23-apr-2025.1.Can you please provide an exact date of event in this format mm-dd-yyyy? the events occurred on two different days, with two different technicians making two different compounds.The first was on or around monday 04-07-2025 and the second was on friday 04-11-2025.2.Sample availability is mentioned as yes, please check with customer and provide the address of the facility for us to ship the return label address: 3.Was there any harm to the patient/caregiver? (detail) both cases the technicians were unharmed and able to mitigate a needlestick injury.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It has been reported that the shaft of the needle is completely separating from the hub.To assist in the investigation, two samples, with one opened packaging blister one plastic shield, were received for evaluation by our quality team.A visual inspection revealed that the needles are loose from the needle hub.Both units have approximately 30% of the epoxy applied to secure the needle to the hub.No other defects or imperfections were observed.This condition may occur if there is a jam at the cannulator during the manufacturing process.A device history record review was conducted for material number 305198, lot 5056705.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed, confirming that the settings were correct and the flow of product was satisfactory.Based on the investigation and analysis of the returned samples, the symptom reported by the customer has been confirmed.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21909699
Report Number1911916-2025-00307
Device Sequence Number20988405
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985(11)250228(17)300131(10)5056705
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number5056705
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown